MAUDE Adverse Event Report: BALT USA OPTIMA COIL SYSTEM

BALT USA OPTIMA COIL SYSTEM
Model Number OPTI0417CSF10
Medical Device Problem Codes Stretched (1601); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: "during deployment of the coil into the aneurysm, a detach occurred.When the pusher was removed stretching occurred." incident report form submitted for the complaint file indicates that no patient injury was sustained.12sep2022, additional information received from the issuer: "did the coil prematurely detach in the treatment site or in the microcatheter? we were told it occurred in the microcatheter (detaching sound was heard).Were any additional procedures performed to retrieve the coil? procedure to remove the coil with snare was performed.".
 
Additional Manufacturer Narrative
Balt usa reference # (b)(4).Initial notification of the incident received on 07sep2022.The results of the reportability evaluation on 07sep2022 deemed this event as not reportable.Additional information received from the issuer on 12sep2022, which resulted in the reportability evaluation deeming this event as reportable.The returned device was inspected in our quality laboratory.During our analysis: we noted that the associated snare was returned protruding out of the distal end of another microcatheter; we noted that the hub of the returned microcatheter was cut off and not returned; we observed minor kinks along the distal end of the returned microcatheter; we observed the implant to be severely stretched within the returned microcatheter - the implant was unable to be retrieved; we observed 4cm of the stretched coil to be protruding from the microcatheters distal end; we observed 2 minor kinks along the returned delivery pusher, located 3cm and 13.5cm proximal of the delivery pusher's distal end; we observed visual damage to the detachment zone, with the green lead wire bent but the solder joints intact; we observed the sr thread to be protruding out of the detachment zone and opaque in color.Root cause of the reported premature detachment can be attributed to an overload in tensile stress exerted on the implant coil.Upon device return, the implant was stretched throughout and stuck within the returned microcatheter, with approximately 4cm of the stretched coil to be protruding out the microcatheters distal end.The implant was returned detached from its delivery pusher and damage was observed at the detachment zone, with the green lead wire bent but the solder joints intact.Additionally, 2 minor kinks were observed along the delivery pusher, located 3cm and 13.5cm proximal of the delivery pusher's distal end.Device analysis showed the sr thread to be broken and opaque in color, an indication that the sr thread endured tensile overload during coil retraction.It is unknown if the implant was damaged during the use of the coil system.If the implant had become damaged during the use of the coil system, advancement of the damaged implant could have caused friction through the microcatheter, possibly leading to the premature detachment and coil stretching upon retraction.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f201000442 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
moises colin
29 parker
irvine, CA 92618
9497881443
MDR Report Key15579983
Report Number3014162263-2022-00031
Device Sequence Number6470155
Product Code HCG
UDI-Device Identifier00818053026126
UDI-Public00818053026126
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K200030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/21/2025
Device Model NumberOPTI0417CSF10
Device Catalogue NumberN/A
Device Lot NumberF201000442
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2022
Initial Report FDA Received Date10/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/21/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown